How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31320
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I took azithromycin 500 mg po QD x 5 days for bronchitis

Customer Question

I took azithromycin 500 mg po QD x 5 days for bronchitis /sinusitis. Started Cipro 500 mg last night (first dose) d/t possible intestinal infection (diarrhea). Took Diamox 250mg today , mid day bc all this is going on while I'm hiking in the mountains - Himalayas.
I'm feeling quite miserable, today was day 5 of azithromycin, not a lot of improvement bc every day I'm hiking for 6-7 hrs.
My question is - is it possible I'm feeling miserable bc of all these meds rather than altitude sickness? Thank you so much
JA: What medications do you take daily? Are you allergic to any medications?
Customer: NKDA , had a reaction once to Avelox , years ago. I take Claritin D - daily when I wake up congested. I've been taking it the last 10 days ( while on this trip)
JA: Anything else in your medical history you think the doctor should know?
Customer: Nothing that stands out , no chronic illness
Submitted: 15 days ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 15 days ago.

I am Dr. Arun and will be helping you today.

If you are ascending gradually and have enough time for acclimatization (around 72 hours), it is safe to presume that your symptoms are due to medications. If not, symptoms are likely due to altitude sickness. Having said that, at high altitude we always consider mountain sickness, until and unless proved otherwise. It is always better to be safe than sorry.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Expert:  Dr. Arun Phophalia replied 15 days ago.

Just want to add few things;

Symptoms, majority of the time would occur due to multiple reasons and may not be due to a solitary cause. Thus your manifestations may be collectively due to;

1) Previous antibiotics.

2) Residual sinusitis / bronchitis.

3) Present antibiotic.

4) Intestinal infection.

5) High altitude sickness.

6) Secondary to heavy exertion, fatigue etc.

So best is to get adequate rest, plenty of fluids, and good sleep.

It is privilege assisting you.

Please let me know if you have further queries or unanswered questions.

Please consider a positive rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.

Thank you.

Wishing you all the very best in life.

Expert:  Dr. Arun Phophalia replied 13 days ago.

Thank you for the opportunity to answer completely your Question. Please make sure to rate me because that is how I am credited and paid for my work.

Now, I will provide an Additional Service offer so that you have this option available on your question list to get a hold of me directly in the future.

This additional service offer can be used for

- if you would like to schedule a new, private email session or to ask me directly a new question. It's up to you.

Thank you.

Expert:  Dr. Arun Phophalia replied 9 days ago.

Best wishes,
It was my pleasure to help you.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile: